Doctor insights on:
Complete Allergy Relief Medication
B-12 calcium ibuprofen (headache) antihistamine (allergy relief) - is it a bad idea to take all of these medications at the same time?
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Allergies: First and foremost, get in to see an allergist to find out what you are allergic to. Over the counter allergy medications are never very effective although it is a multi-billion dollar industry that the american public believes helps based on the lies of commercials. See your allergist, find out what you are allergic to, and come up with a good plan of action to avoid and treat. ...Read more
Self treat allergies: Avoidance is first. There are multiple otc antihistamines that can help sneezing and itching, other nasal, chest, gi, and skin symptoms require prescription medication. If these do not give adequate control, are not tolerated, or there are more severe or concurrent diseases see a board certified allergist. ...Read more
Avoidance: The best way to deal with allergies is avoidance of allergens and triggers whenever possible. Other approaches include medications (over the counter and prescription) and allergy shots. An allergist can help identify allergens and triggers and MAP out an appropriate treatment plan. ...Read more
Allergy medications: I suppose you refer to seasonal allergic rhino conjunctivitis treatment, which we commonly refer to as seasonal allergy symptoms or hay fever. You can try otc antihistamine and newly approved OTC nose spray. However, those are weak medications. If you are still symptomatic, you might want to see your doctor to get stronger and more efficient medications. ...Read more
Yes but: There are several companies that claim that they have allergy pillows but not all are not the same. Google mission:allergy -- this is a company run by an allergist (not my company) and offers high quality allergy covers and pillows that are effective. ...Read more
Benadryl (diphenhydramine): Equate is diphenhydramine, 8 x 25mg is quite a big dose and you will probably fall asleep from this dose and feel groggy for another day. It is not dangerous but I would not do it again. You are better off seeing a doctor to treat what you are trying to treat with this medication without overdosing on it. ...Read more
Depends: It depends on what and how severe your allergies are. For most households I would recommend the following: Benadryl (diphenhydramine) tablet or liquid, Hydrocortisone cream, Benadryl (diphenhydramine) gel, zyrtec tablet or liquid. If you have serious problems with insect stings keep an Epipen injection. If yu have asthma carry an albuterol inhaler. ...Read more
Depends on symptoms: If you have primarily symptoms of nasal congestion, nasal steroids or nasal antihistamines applied topically gives good relief. If your symptoms include itchiness, etc, antihistamine as a pill is helpful. If our symptoms are primarily with eye irritation, eye drop antihistamines are excellent. ...Read more
Depends: Most allergy medicine is sedating. Some allergy medicines have very few side effects. If you are concerned about the effects and the dose, you can call poison control with the exact name and dose of the medications and they can advise you what to do and what you are likely to see. ...Read more
Benadryl (diphenhydramine): Most allergy medications are anti-histamines. Older ones like Benadryl (diphenhydramine) easily cross into the brain and block histamine. Histamine in the brain is a wake promoting neuro-transmitter. Histamine in the skin, lungs, causes typical allergy symptoms. Newer generation anti-histamines (claritin, allegra) do not cross as easily into the brain and are not usually associated with sleepiness although all can. ...Read more
Eyedrops: You should notice improvement within minutes. If not what you have may not be allergies or may require prescription medications. ...Read more
Has anyone ever heard of a product for allergy relief called "rootology"? Its all natural and supposed to give fast relief. Reviews?
But most herbal medicine really does not work that well for hay fever symptoms although a chinese herbal formula (not in market yet) has shown some efficacy in controlling food allergies.
Base on the name, I presume that the product is made from plant roots possibly with some licorice and ginseng thrown in. ...Read more
I recently purchased a store brand allergy relief in a form of capsules. The expiration date is 12/2015. Is it safe to take and is it still effective?
Expired: Drugs may still be effective or inactive due to the disintegration of the chemicals. Since the effectiveness is not certain it is advisable to use non expired drugs ...Read more
Allergy treatment: For young children, a pediatric trained allergist is a great resource. There are safe and effective treatments for allergies in infants and toddlers. However, the homeopathic product allergy relief on the market is not appropriate treatment nor standard of care for managing allergies. ...Read more
Avoid allergen, meds: If you know the cause of the allergic reaction, then by all means avoid it. If you need to treat it there are a variety of otc meds such as zaditor, (ketotifen) and ophcon a. Prescription help from your ophthalmologist such as Patanol is also useful and in serious cases, topical steroids can be prescribed. ...Read more
I took 2 allergy relief pills and 4 Excedrin migraine pills to zap a severe migraine. Is that too much?
Depends: First, you need to make sure the watery eyes are indeed caused by an allergy. Dry eye syndrome can cause that as well, and treatment would be different. For watery eyes due to allergies you can use an antihistamine eye drop, like pataday, and/or an oral antihistamine like zyrtec (cetirizine). Please check with your doctor first, to establish the cause. ...Read more
Off the Market: They are off the market and not available for purchase in the United States so finding the correct name will require some legwork. ...Read more
Rarely real allergy: Congestion is a normal response of the airway to inhaled dust, fumes, dry heat, pollen, etc. As well as infection. Airway mucous traps debris particles and works to remove them. Vaporizers help thin heavy mucous in some. Avoid cleaning products with heavy odors, perfumes, and smoke and change ac filters often. A particle filter for babys room may also help. Nasal saline as a wash is helpful. ...Read more
Can I take Claritin (loratadine) in the early morning and allergy relief Benedryl at night for bed?
Yes: I personally have done this for years and I'm still alive. ...Read more
With Caution: The use of herbs is a time-honored approach to strengthening the body and treating disease. Herbs, however, can trigger side effects and interact with other herbs, supplements, or medications. For these reasons, you should take herbs only under the supervision of a health care practitioner. This nasal spray can be used as needed so taking it 2 times a day should be ok. ...Read more
Hey docs, I am wondering if it's ok for me to be taking similasan nasal allergy relief 2 times a day?
Ok to do since: Homeopathic.Get a more detailed answer ›
Whenever: There are no contraindications to alcohol in using Zyrtec (cetirizine) (certrizine) which is a non-sedating antihistamine. Especially if you are truly talking about ONE beer. I always worry, thought, about people who need to know when they can drink something after drug X, or surgery Y. When people are that focussed on drinking, I think it may be an indicator of an underlying problem. Think about it. ...Read more
You can try: That's the role of OTC medications. You can try it. If your symptoms persist, it's time to seek medical care by visiting a local physician. ...Read more
What is the difference between allegra (fexofenadine) and Flonase for allergy relief -take one or both?
Flonase better: Allegra is an atihistamine and is helpful for itchiness, sneezing and a runny nose, not helpful for congestion. Flonase, an intranasal steroid covers all these symptoms plus congestion. Head to head studies comparing Flonase to antihistamines, singulair, (montelukast) or sudafed showed that Flonase beat them all. I usually suggest daily Flonase and adding an antihistamine on as needed or supplemental basis. ...Read more
My son 11 months 22lb has hayfever found allergy relief for 1 year old it's chlorphenamine maleate 2mg/5ml dosage 2.5ml can he take this amount?
Infant care: Infant is too young for this medication general use. Talk to your pediatrition for alternative means of treatment - look into what may be causing the. " allergy" symptoms. Common household exposures., dust, animal dander, dust mites, mold and food groups can be the culprit to these " allergy" symptoms especiall if infants symptoms are chronic or recurring. Wish you well. ...Read more
- Talk to a doctor online
- Fast acting allergy medication
- Allergy medication and birth control
- Claritin allergy medication
- Flonase and oral allergy medication
- How to test for medication allergy?
- Best allergy medication for pet allergy
- Yeast allergy medication
- Equate allergy relief ingredients
- Allergy medication safe for glaucoma